MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE "PLASMALOOP", LOOP, MEDIUM, 24 FR., 12°-30°, ESG TURIS; WA22706S

OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE "PLASMALOOP", LOOP, MEDIUM, 24 FR., 12°-30°, ESG TURIS; WA22706S
Model Number WA22706S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported the loop was already broken upon opening the packaging of the hf-resection electrode.Here were no reports of patient harm.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, a definitive root cause could not be determined as the device was not returned for evaluation.However, based on available information, the damage pattern reported is implausible for a device just removed from it's original sterile packaging.The damage would have to be caused during use.Therefore, it is likely that the cause of the reported issue is user mishandling, there was multiple use of a single use product, and wear/tear.The instructions for use (ifu) provides the following cautions: "caution risk of injury to the patient contact between the hf-resection electrode and metal parts, such as other endoscopic equipment, implants or stents can result in sparkover between the hf-resection electrode and the metal part.Always keep a distance of at least 10 mm between the hf-resection electrode and metal parts." "caution risk of injury to the patient use extreme caution when using electrosurgery in close proximity to or in direct contact with any metal objects.Do not activate the hf-resection electrode while any portion of the hf-resection electrode tip is in contact with another metal object.This can cause uncontrolled heating of the hf-resection electrode and may result in damage and breakage to the hf-resection electrode tip.If excessive heating or physical forces cause damage to the hf-resection electrode tip, broken device fragments may remain in the body, possibly requiring additional surgery for removal." olympus will continue to monitor field performance for this device.

Brand Name
HF-RESECTION ELECTRODE "PLASMALOOP", LOOP, MEDIUM, 24 FR., 12°-30°, ESG TURIS
Common Device Name
WA22706S
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20191556
Report Number9610773-2024-02165
Device Sequence Number7058372
Product Code FAS
UDI-Device Identifier14042761085356
UDI-Public14042761085356
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K171965
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA22706S
Device Lot Number1000143060
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2024
Supplement Date Received by Manufacturer11/22/2024
Initial Report FDA Received Date09/11/2024
Supplement Report FDA Received Date11/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown